Review of Quantitative Finance and Accounting

, Volume 31, Issue 4, pp 359–378

A multi-factor Markovian HJM model for pricing American interest rate derivatives

  • Marat V. Kramin
  • Saikat Nandi
  • Alexander L. Shulman
Original Research

DOI: 10.1007/s11156-007-0078-z

Cite this article as:
Kramin, M.V., Nandi, S. & Shulman, A.L. Rev Quant Finan Acc (2008) 31: 359. doi:10.1007/s11156-007-0078-z


This article presents a numerically efficient approach for constructing an interest rate lattice for multi-state variable multi-factor term structure models in the Makovian HJM [Econometrica 70 (1992) 77] framework based on Monte Carlo simulation and an advanced extension to the Markov Chain Approximation technique. The proposed method is a mix of Monte Carlo and lattice-based methods and combines the best from both of them. It provides significant computational advantages and flexibility with respect to many existing multi-factor model implementations for interest rates derivatives valuation and hedging in the HJM framework.


Monte Carlo simulation Lattice Recombining tree American derivatives Markovian HJM framework Multi-state variable multi-factor model Interest rate options Computational efficiency 

JEL Classification


Copyright information

© Springer Science+Business Media, LLC 2007

Authors and Affiliations

  • Marat V. Kramin
    • 1
  • Saikat Nandi
    • 2
  • Alexander L. Shulman
    • 3
  1. 1.Quantitative Analysis, Fixed Income, Wachovia BankCharlotteUSA
  2. 2.Fixed Income Research, Fannie MaeWashingtonUSA
  3. 3.Technology & Modeling, Fannie MaeWashingtonUSA

Personalised recommendations